| Catalog Number |
AR-8500BL |
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/09/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the metal gouges on the inside surface of the outer tube.Complainant's event is typically caused when end user applies excessive bending/leveraging force on the device during use.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
Event or Problem Description
It was reported by the sales representative that when the surgeon was using the device in the reverse mode for about 3 seconds, while using the 5.0 mm burr, the device was producing metal shavings.Used a basic shaver to clean the area and retrieved most of the shavings out of the patient.There was no x-rays taken.Procedure: shoulder rotator cuff; patient: (b)(6) male.Follow-up investigation: the surgeon used the shaver to clean up the metal shavings he was able to remove and stopped using the burr.The shaver was then used to complete the rest of the procedure.